Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 23, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 19, 2005, 8:55 PM EDT for Williamsburg County, South Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2005, 8:55 PM EDT (00:55 UTC)
- Expired
- Jun 19, 2005, 9:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Williamsburg County, SC
The radar
The Columbia radar (KCAE), 121 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:30 PM EDT | HAIL 1.75 | 3 Nw Kingstree, SC | GOLF BALL SIZE HAIL DECIMATED SEVERAL TOBACCO FIELDS IN THIS AREA. THREE INCHES OF HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 200056
SVRILM
SCC089-200145-
/O.NEW.KILM.SV.W.0023.050620T0055Z-050620T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
855 PM EDT SUN JUN 19 2005
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 945 PM EDT
* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES
SOUTHEAST OF LAKE CITY TO 10 MILES NORTHWEST OF KINGSTREE...AND
MOVING SOUTH AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KINGSTREE AROUND 905 PM...
SALTERS AROUND 915 PM...
HEINEMAN AROUND 920 PM...
TRIO AROUND 930 PM...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3378 7958 3381 7977 3388 7989 3382 7991
3376 8000 3372 7996 3352 8009 3350 7997
3344 7986 3333 7973
$$
031 follow-up statement
000
WWUS52 KILM 200123
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
921 PM EDT SUN JUN 19 2005
SCC089-200145-
/O.CON.KILM.SV.W.0023.000000T0000Z-050620T0145Z/
WILLIAMSBURG SC-
921 PM EDT SUN JUN 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM EDT FOR
WILLIAMSBURG COUNTY...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
KELLEHAN CROSSROADS TO GREELEYVILLE MOVING SOUTH AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GOURDIN BY 935 PM
LAT...LON 3378 7958 3381 7977 3388 7989 3382 7991
3376 8000 3372 7996 3352 8009 3350 7997
3344 7986 3333 7973
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:50 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 3:50 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 350 PM EDT SUN JUN 19 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY)... UPPER LOW GENERATING CONVECTION VIRTUALLY ALL AROUND US WILL REMAIN OVER THE AREA INTO TUESDAY...KEEPING A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. IF IT WERE NOT FOR THE NORTHEAST FLOW...WE WOULD LIKELY SEE MORE CONVECTION BUT RELATIVELY COOL TEMPERATURES AND LOW DEWPOINTS SHOULD LIMIT COVERAGE SOMEWHAT THE NEXT TWO DAYS OR SO. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... COULD SEE A FEW SHOWERS AND THUNDERSTORMS IN ADVANCE OF A COLD FRONT WEDNESDAY AFTERNOON AND EVENING WITH MORE SHOWERS AND STORMS POSSIBLE FRIDAY AS RETURN FLOW SETS UP. ANOTHER FRONT WILL AFFECT THE AREA SUNDAY WITH A FEW SHOWERS AND STORMS. FOR THE MOST PART...EXPECT QUIET WEATHER IN THE LONG TERM PERIOD. EVEN ON DAYS WHEN IT RAINS...MOST AREAS SHOULD REMAIN DRY. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE FORECAST. ONLY CONCERN IS THE MODELS ARE BRINGING IN A IFR CEILING AROUND SUNRISE AT THE COASTAL TAFS. CONFIDENCE IS NOT HIGH ON THIS CEILING SO WILL ONLY INCLUDE A SCT LAYER AT THIS TIME AND WILL LET LATER TAFS ISSUANCES HONE IN ON THIS FEATURE. && .MARINE... THE RATHER STRONG ONSHORE FLOW...THE RESULT OF A TIGHT SURFACE PRESSURE IN PLACE OVER THE WATERS...HAS CAUSED SEAS TO BUILD SIGNIFICANTLY ACROSS THE WATERS...ESPECIALLY OUT TOWARD 20 NM OFFSHORE. THE U.S. COAST GUARD IN GEORGETOWN RELAYED A REPORT OF 4-5 FT SEAS 20 NM OFFSHORE OF MURRELLS INLET...AND WRIGHTSVILLE BEACH LIFEGUARDS REPORTED 4.5 FT SEAS AT THE OUTER BAR AND 3.5 FT BREAKING WAVES. THEREFORE...WILL RAISE A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR OUR NORTH CAROLINA COASTAL WATERS...MAINLY OUT TOWARD FRYING PAN SHOALS...AND HEADLINE SMALL CRAFT SHOULD EXERCISE CAUTION FOR OUR SOUTH CAROLINA WATERS. THE STRONG NORTHEAST/ONSHORE FLOW WILL PERSIST INTO MONDAY EVENING AS WAVES OF LOW PRESSURE CONTINUE TO TRACK ALONG THE STALLED FRONTAL BOUNDARY WELL OFFSHORE AND HIGH PRESSURE BUILDS ACROSS THE INLAND CAROLINAS. ALTHOUGH WINDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA...SEAS WILL NOT SUBSIDE ANY SO WILL KEEP THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN PLACE INTO MONDAY EVENING. WINDS WILL BECOME MORE NORTHERLY MONDAY NIGHT...THEN VEER OFFSHORE EARLY TUESDAY. THIS WILL ALLOW SEAS TO SUBSIDE. A SOUTHWEST FLOW WILL DEVELOP TUESDAY...AND STRENGTHEN INTO WEDNESDAY AS A FRONT DROPS TOWARD THE AREA FROM THE NORTHWEST. THE GFS HAS BEEN TRYING TO DEVELOP A TROPICAL SYSTEM AND HAVE IT AFFECT THE SOUTHEAST STATES DURING THE MIDDLE OF THE WEEK...BUT HPC AND THE NATIONAL HURRICANE CENTER BOTH AGREE THAT CONDITIONS ARE UNFAVORABLE FOR DEVELOPMENT. RIP CURRENTS... BASED ON REPORTS FROM WRIGHTSVILLE BEACH LIFEGUARDS OF STRONG RIP CURRENTS AND MANY RESCUES ATTRIBUTED TO THEM...WE INCREASED THE RIP CURRENT RISK TO HIGH FOR THE EAST FACING BEACHES FROM SURF CITY TO BALD HEAD ISLAND EARLIER THIS AFTERNOON. CONDITIONS WERE ALSO DETERIORATING SOME AT THE HORRY COUNTY BEACHES ACCORDING TO HORRY COUNTY BEACH SERVICES...BUT NOT TO THE EXTENT REPORTED AT WRIGHTSVILLE BEACH. THE RIP CURRENTS AND INCREASED SURF ARE A RESULT OF THE PERSISTENT AND STRONG ONSHORE FLOW. WITH HIGH TIDE APPROACHING AROUND OR JUST AFTER 6 PM...EXPECT THE RIP CURRENTS TO DIMINISH SOME. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY FOR AMZ250-252 UNTIL 10 PM MONDAY. && SHORT/LONG TERM...31 AVIATION...07 MARINE...JAQ
Hazardous weather outlook, Jun 19, 8:30 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 830 PM EDT SUN JUN 19 2005 AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-201515- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG- GEORGETOWN- 830 PM EDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA...SOUTHEAST NORTH CAROLINA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE EAST FACING BEACHES FROM SURF CITY TO BALD HEAD ISLAND ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 03
In the hours before
Special weather statement, Jun 19, 7:49 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 749 PM EDT SUN JUN 19 2005 NCZ087-SCZ017-023-024-032-033-200100- DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-ROBESON- 749 PM EDT SUN JUN 19 2005 VERY HEAVY RAIN ASSOCIATED WITH PERSISTENT PULSING THUNDERSTORMS WILL AFFECT THE AREA THROUGH 900 PM. THERE WILL BE PONDING OF WATER ON ROADWAYS IN AND NEAR THE STRONGEST THUNDERSTORMS. HOURLY RAINFALL RATES HAVE EXCEEDED THREE INCHES IN SOME AREAS. SMALL HAIL...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING MAY ACCOMPANY THESE STORMS. 49
Special weather statement, Jun 19, 7:53 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 753 PM EDT SUN JUN 19 2005 NCZ096-SCZ034-200100- BLADEN-HORRY- 753 PM EDT SUN JUN 19 2005 SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH 900 PM. HOURLY RAINFALL RATES WILL RANGE FROM A TENTH OF AN INCH TO A QUARTER OF AN INCH. 49
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:51 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 44 min |
| Jun 19, 9:00 PM EDT | Severe Thunderstorm Warning | ILM | Florence | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.